Test results and could Soya products really have affected me so much???!!!

Test results and could Soya products really have affected me so much???!!!

Hi everyone,

I am hoping that someone here will be able to help me with my arguments with my doc tomorrow. I have for ages wanted to have combination therapy and he was agreeable until my test results same back.

I am 144 kgs.

In desperation after putting on 25kgs feb 2013 when on the prescribed dose of 175 mcg levo I went back to self dosing of a pill and a half. I had been doing that before taking the prescribed dose to prove that it doesn't work for me. (Had 35kg rapid weight gain in London (2007) over a few months with the same dose but was not taking any soya products there.)

To be honest when I was first diagnosed in 2000 they really didn't say much, only that it was underactive and here, take this pill everyday. Come for a blood test every so often and she'll be right. I should have informed myself better but I thought my doc in the UK was nice and hey, if it was something serious she'd tell me right? At no time, ever, have I had a doc or nurse tell me that the meds should be taken without food and to avoid soy.

As I am milk and gluten intolerant for the last 7 years I have had soya milk and during the last 3 or so years have had soy protein powder with soy milk for breakfast. I have always told my doctors this. (Sometimes lunch and nearly always after a gym class that used weights)

To be even "healthier" I subbed out meat for soya mince, tofu and soy sausages.

When I discovered this website and all the information in it, I was truly shocked.

I have felt for years that the meds were not working and you can see from my blood tests (attached as a scanned pic) that actually I should be over active maybe as it def implies that I take too much levo. But if that were the case how come I still have so many hypo symptoms- and can't lose the weight?

I did Herbalife for a year with weekly weigh ins, for the last 3 years I have done 4-5 gym classes a week and I don't lose weight. For a year and a bit I went through a stage of doing double classes on a Tues and Thurs. Nothing.

I can get incredibly tired that all I can think about it when can I sleep, hair loss, really bad memory etc All from childhood. I was very overweight as a kid too. If I get a cut it takes AGES to heal.

I wonder if the soy products could have stopped me from losing weight when doing the shakes and working out because it blocked the Levo? Has the soy stopped me from feeling well all these years?

I am no longer on anything soy (a month or so) and replaced the milk with almond milk. Interestingly I have "felt" the meds working and maybe not in a good way. Some days at various times I feel quite "awake" but often in the afternoon I still feel such an overwhelming tiredness that I could literally fall asleep in any spot.

I have also lost a couple of kgs. Note: I have NOT exercised since Easter as I twisted the ligament in my knee at a boxing class!

I am going to suggest to the doc that I go down in overall levo (currently 260) and that part of it to be the T3.

As I believe T3 will help with my memory and hopefully my weight as well.

What do you think- any other explanations? Any other arguments for my doc? This is my last meeting with him, as it has been going around in circles from Nov. If he faffs around one more time I am changing docs.

Thank you for any input!

Last edited by

3 Replies

  • Soy is thought to be bad for the thyroid gland. Perhaps there is improved function now you've given up soy. Thyroxine should be taken with water only an hour before or 2 hours after food and drink because proteins bind with thyroxine and prevent absorption.

    Has your GP abandoned the idea of T4+T3 combination because of your suppressed TSH and high FT4? You certainly appear to be over medicated which may be due to improved absorption but your continued symptoms mean Levothyroxine monotherapy isn't working for you and a trial of T3 in combination may be beneficial. Levothyroxine should be reduced by 50mcg when 20mcg T3 is added. TSH and FT4 are usually low when taking T3. If your GP faffs about atrial fibrillation tell him it's caused by high FT3 due to unmedicated hyperthyroidism not by high FT3 as a result of taking thyroid hormone replacement and T3. If Osteoporosis is mentioned because of suppressed TSH offer to undergo a Dexa scan to check your bone density. Finally, tell him you'll buy your own T3 on the internet if he won't trial you on it.

  • Organic animal protein is essential for the production of thyroid hormone and its conversion to the active form in the liver. Veganism leads to low thyroid function and low cholesterol which can lead to all of the major chronic degenerative diseases. Women are especially vulnerable because their low thyroid function goes hand in hand with hormone imbalance.

    Use of polyunsaturated oils contributes to low thyroid function whether the oils are processed or not. These include soybean, canola, safflower, corn, flax, fish, evening primrose and borage. The more unsaturated the oil is, the more strongly it interferes with thyroid secretion, the transport of thyroid hormone in the blood, and the response of the tissue thyroid receptors. Olive oil, coconut oil and healthy saturated animal fats such as egg yolk, lard and butter, do not compromise thyroid health.

    Unfermented soy products have many potent hormones that can wreak havoc with your health. Women are particularly vulnerable to soy phytoestrogens and isoflavones as they are potent goitrogens leading to impaired thyroid health, fatigue and infertility.

    Fermented soy products such as natto, tempeh, and soy sauce have health benefits. They do not wreak havoc on your body like unfermented soy products.

    Fluoride from foods and toothpaste can interfere with thyroid function. Flourine is a similar element to iodine but is more reactive and it interferes with the production of thyroid hormones.

    Synthetic and genetically engineered hormones used in birth control pills and hormone drug therapy block the release of thyroid hormone from the thyroid gland.

    Nonsteroidal anti-inflammatory drugs such as Diclofenac Sodium (declophen) have been categorized as thyroid antagonist, which reduces T3 levels. (Also fenclofenac.)

    Statin drugs to lower cholesterol ruin your cholesterol based hormones and cause thyroid dysfunction along with a drop in all sex hormones. Low thyroid levels directly related to statin drugs leads to low energy, sleepiness, irritability, dementia and depression.

  • Hello, Thanks for the replies.

    I am guessing that while I was taking the meds with soy products that while the results look suppressed that I wasn't getting what I needed at the cellular level?

    Embarrassingly I turned up at the docs today to be told my appointment is NEXT week and on the wed.... good grief I seem to be getting more muddled by the day.

    I have not taken my meds today as I felt really unwell last night... very "up" and racy. I guess that over the last month with no soy the meds have been working overtime.

    I think I need to go down but don't know how much to take. Will try taking just the 175 tablet instead of 1 and 1/2 and see if that is ok.

    I just feel so stupid really for not realising years ago what damage I was doing.


You may also like...